Alert archive / Maine / Special Weather Statements in 2021
Special Weather Statement, NWS Caribou, ME
NWS Caribou, ME issued this special weather statement at Jun 30, 2021, 7:49 PM EDT for Aroostook County, Maine. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2021, 7:49 PM EDT (23:49 UTC)
- Expired
- Jun 30, 2021, 8:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Caribou, ME
County Aroostook County, ME
The radar
The Caribou radar (KCBW), 71 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 11.8 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 517 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 430 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
665 WWUS81 KCAR 302349 SPSCAR Special Weather Statement National Weather Service Caribou ME 749 PM EDT Wed Jun 30 2021 MEZ002-010030- Northeast Aroostook- 749 PM EDT Wed Jun 30 2021 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL AROOSTOOK COUNTY... At 748 PM EDT, a strong thunderstorm was located over Mapleton, or 7 miles west of Presque Isle, moving east at 20 mph. Wind gusts to 50 mph and pea size hail are possible with this storm. Locations impacted include... Presque Isle, Fort Fairfield, Mapleton, Washburn, Mars Hill, Ashland, Easton, Blaine, Westfield, Chapman, Castle Hill, Wade and Scopan Mountain. This includes US Highway 1 between Mars Hill and Presque Isle. Heavy downpours may cause ponding of water on roadways. LAT...LON 4660 6833 4676 6826 4676 6779 4650 6779 TIME...MOT...LOC 2348Z 277DEG 19KT 4667 6817 $$ MStrauser
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this special weather statement went out at Jun 30, 6:17 PM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jun 30, 6:17 PM EDT, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service Caribou ME 617 PM EDT Wed Jun 30 2021 .SYNOPSIS... A cold front will continue to slowly cross Downeast area tonight. The front will then slowly settle over the Gulf of Maine later Thursday into Friday as low pressure moves east along the front. An upper level low will cross the region Saturday into Sunday followed by weak high pressure for Monday. && .NEAR TERM /THROUGH THURSDAY/... 615 pm update... Quick update to cancel SVA 327 for Piscataquis and Penobscot Counties. May see thunderstorms continue for the next svrl hrs acrs nrn zones but not expecting severe storms acrs the area. Hancock likely is pretty worked over but with ongoing storms across Washington Cnty, will let them push into NB before clearing remainder of watch. Prev discussion blo... As of right now we have two areas of focus of convection right now. An area of storms along the Downeast coast and another area of storms riding southeast near and along our border with GYX. These storms are the main focus for severe weather this evening but an additional area of convection is developing in Northern Somerset and Central Piscataquis counties. There is a boundary that stretches from southern Aroostook county back to Somerset county. The main focus of stronger to severe storms will remain south of this boundary through the evening. This boundary will slowly drift south through the evening bringing an end of the severe weather and loss of daytime heating. As we look at the environment this evening through 7pm which is currently the expiration of the Severe T-Storm Watch. The best MUCAPE 1800-3000j/kg south of that boundary, deep layer shear running 30-45kts and earlier 18z RAOB from GYX suggested a pocket of EBWD to 50kts. This is supportive for storms to reach severe levels and despite poor guidance handling Sfc-3km lapse rates are running 7-7.5C/km which is aiding in the stronger storms. DCAPE values 800-900j/kg and inverted "v" soundings combined with the low lapse rates continues to show the damaging wind potential. Poor mid-level lapse rates and high freezing levels around 14.5kft are keeping hail on the smaller size but with 50dBZ cores getting well above that expect some hail. -20C level looks to be around 25.5kft which may be a struggle to get some cores that high but still confident enough in hail threat. Lastly, PWATs are very high in the 1.7 to 2.0 inch range which is incredibly high and supportive of efficient rain producers. Overall the threats are Damaging Winds, Large Hail and Torrential Rainfall. Given the ongoing drought not expecting a major flash flooding concern but any storm producing torrential rain may cause brief urban problems. Tonight as the boundary slowly slides towards the coast the storms will taper and become mainly scattered showers. Showers will continue through tonight into tomorrow. Tonight we can expect patchy fog to develop through the night as winds calm and RH values increase. Given the increased moisture and upper trough to the west will keep showers in the grids for tomorrow. It will continue to be warm and sticky to the south with highs in the mid to upper 70s. Across the north expect a very cool day with low to mid 60s. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/... Models in the mid range indicate the most cldnss and shwrs/rnfl potential for the Srn hlf of the FA with the confluence of Nrn upper jet stream air and Swrn upper jet stream air remains ovr the FA. Durg this time a sfc wv of low pres will develop Thu Ngt alg the old cold front as it becomes stationary ovr the Gulf of ME, with the low slowly movg E alg the S Nova Scotia coast by Fri ngt. Models vary as to how far N rnfl will affect our FA, durg this tm frame, with our fcst a compromise between the the further N ECMWF which brings some rnfl even to the far N and further S GFS model which keeps Nrn areas relatively dry. Model certainty remains low going into Sat, with perhaps another sfc low forming ovr the open Atl just S of the Gulf of ME, keeping shwr potential going mainly ovr Downeast and E Cntl areas. Temps will remain cool mainly by day due to cld cvr, shwrs, and N winds with Nrn areas possibly a little warmer Sat aftn with a little more sunshine potential there. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... Sat ngt and Sun will cont unsettled with cldnss and some shwr potential spcly Cntrl and Downeast areas with an upper low ovr the FA. Conditions should improve area wide for Mon as the upper low moves E of the FA and weak sfc hi pres builds in from the SW with sig warmer aftn hi temps. An apchg cold front will bring a chc of shwrs/tstms mainly to Nrn and Wrn ptns of our FA later Tue and Tue eve and to msly Cntrl and Downeast areas midday thru eve Wed with both days slated for abv avg hi temps. && .AVIATION /22Z WEDNESDAY THROUGH MONDAY/... NEAR TERM: Northern Sites (HUL, PQI, CAR, FVE)...MVFR to low end VFR will continue for several more hours before cigs lower to MVFR this evening. IFR is expected tonight through tomorrow due to cigs with patchy fog also possible. Winds light and variable. MVFR cigs will continue tomorrow with N winds 5-10kts. Southern Sites (BGR, BHB)...VFR through tonight. TEMPO MVFR/IFR possible with severe storms this evening. Damaging Winds, Large Hail and Torrential Rain possible. Storms taper to scattered showers through the night. Brief MVFR/IFR cigs & vsby possible with patchy fog tonight until sunrise tomorrow. LIFR is possible at BHB due to fog but confidence isn't high to include in TAFs. SW winds 5-10kts. Any MVFR/IFR will improve to VFR by 12z and last through the day with NW winds 5-10kts. SHORT TO LONG TERM: Thu Ngt - Fri Ngt...VFR clgs Nrn TAF sites. Low VFR/MVFR clgs Downeast sites with ocnl lgt rn shwrs. Lgt N winds. Sat - Mon...all TAF sites VFR. Lgt winds. && .MARINE... NEAR TERM: Winds/seas below SCA through the period. Tonight expect numerous showers with some severe storms possible especially in the intra-coastal waters and near shore. Any stronger storms have the potential to produce strong winds, hail and torrential rainfall. Storms will taper through the late evening to scattered showers. SW winds 10-15kts but winds stronger in and near storms. Seas generally 1 to 3 feet. Patchy fog will develop after midnight lowering visibility. Isolated showers will be possible tomorrow but winds/seas remain below SCA. SHORT TO LONG TERM: No definitive hdlns attm. Patchy marine ST/fog will cont til at least Fri morn before lifting Fri aftn. Kept close to blended wv model guidance for fcst wv hts. Overall wvs will be composed of two spectral groups, a very short 2 to 4 sec pd group advcg from the N with an offshore wind and a semi- swell 7-10 sec group advcg from the S, with the latter group containing most of the breaking wv energy. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...Farrar/Sinko Short Term...VJN Long Term...VJN Aviation...Farrar/Sinko/VJN Marine...Farrar/Sinko/VJN
Hazardous weather outlook, Jun 30, 6:12 PM EDT, 1 hour 37 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 612 PM EDT Wed Jun 30 2021 MEZ001-002-012215- Northwest Aroostook-Northeast Aroostook- 612 PM EDT Wed Jun 30 2021 This Hazardous Weather Outlook is for Far Northern Maine. .DAY ONE...Tonight. Widespread showers and isolated thunderstorms are possible through this evening. Overall severe weather is not expected but some showers may produce heavy rain. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ003>006-010-011-015-031-012215- Northern Somerset-Northern Piscataquis-Northern Penobscot- Southeast Aroostook-Central Piscataquis-Central Penobscot- Southern Penobscot-Southern Piscataquis- 612 PM EDT Wed Jun 30 2021 This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Tonight. Widespread showers and isolated thunderstorms are possible through this evening. Overall severe weather is not expected but some showers may produce heavy rain. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ016-017-029-030-032-012215- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Northern Washington- 612 PM EDT Wed Jun 30 2021 ...SEVERE THUNDERSTORM WATCH 327 IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Coastal DownEast Maine, Far Eastern Maine and Interior DownEast Maine. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050-051-012215- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 612 PM EDT Wed Jun 30 2021 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ052-012215- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 612 PM EDT Wed Jun 30 2021 ...SEVERE THUNDERSTORM WATCH 327 IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Jun 30, 6:05 PM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
605 PM EDT WED JUN 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM TSTM WND DMG VERONA ISLAND 44.56N 68.79W
06/30/2021 HANCOCK ME LAW ENFORCEMENT
NUMEROUS TREES AND WIRES DOWN ON SEVERAL
ROADWAYS. TIME ESTIMATED VIA RADAR.
&&
JSLocal storm report, Jun 30, 6:07 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
607 PM EDT WED JUN 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM TSTM WND DMG 2 SSW ORLAND 44.54N 68.75W
06/30/2021 HANCOCK ME LAW ENFORCEMENT
SEVERAL TREES DOWN ON POWERLINES CLOSING
PORTIONS OF CASTINE ROAD IN ORLAND. TIME
ESTIMATED VIA RADAR.
&&
JSLocal storm report, Jun 30, 6:09 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
609 PM EDT WED JUN 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM TSTM WND DMG 7 NW SURRY 44.56N 68.59W
06/30/2021 HANCOCK ME LAW ENFORCEMENT
NUMEROUS TREES DOWN ON POWERLINES ALONG
ROUTE 1 FROM ORLAND TO ELLSWORTH. TIME
ESTIMATED VIA RADAR.
&&
JSLocal storm report, Jun 30, 6:11 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
611 PM EDT WED JUN 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM TSTM WND DMG BLUE HILL 44.41N 68.59W
06/30/2021 HANCOCK ME LAW ENFORCEMENT
TREES DOWN ON POWERLINES.
&&
JSLocal storm report, Jun 30, 6:12 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
612 PM EDT WED JUN 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM TSTM WND DMG 1 SSE TRENTON 44.42N 68.36W
06/30/2021 HANCOCK ME LAW ENFORCEMENT
TREES DOWN ON POWERLINES. TIME ESTIMATED VIA
RADAR.
&&
JSSpecial weather statement, Jun 30, 7:49 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Caribou ME 749 PM EDT Wed Jun 30 2021 MEZ002-010030- Northeast Aroostook- 749 PM EDT Wed Jun 30 2021 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL AROOSTOOK COUNTY... At 748 PM EDT, a strong thunderstorm was located over Mapleton, or 7 miles west of Presque Isle, moving east at 20 mph. Wind gusts to 50 mph and pea size hail are possible with this storm. Locations impacted include... Presque Isle, Fort Fairfield, Mapleton, Washburn, Mars Hill, Ashland, Easton, Blaine, Westfield, Chapman, Castle Hill, Wade and Scopan Mountain. This includes US Highway 1 between Mars Hill and Presque Isle. Heavy downpours may cause ponding of water on roadways. LAT...LON 4660 6833 4676 6826 4676 6779 4650 6779 TIME...MOT...LOC 2348Z 277DEG 19KT 4667 6817 MStrauser
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 8:04 AM EDT | Special Weather Statement | CAR | Piscataquis | 26 min |
| Jun 30, 8:26 AM EDT | Special Weather Statement | CAR | 34 min | |
| Jun 30, 9:21 AM EDT | Special Weather Statement | CAR | Penobscot | 39 min |
| Jun 30, 9:53 AM EDT | Severe Thunderstorm Warning | CAR | Washington | 52 min |
| Jun 30, 1:35 PM EDT | Special Marine Warning | CAR | 43 min | |
| Jun 30, 2:25 PM EDT | Severe Thunderstorm Warning | CAR | Hancock, Penobscot | 65 min |
| Jun 30, 3:10 PM EDT | Severe Thunderstorm Warning | CAR | Hancock | 50 min |
| Jun 30, 4:53 PM EDT | Severe Thunderstorm Warning | CAR | Hancock | 52 min |
| Jun 30, 5:03 PM EDT | Special Marine Warning | CAR | 57 min | |
| Jun 30, 5:31 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook, Washington | 29 min |
Nearby
Special Weather Statements in Maine, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.